Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 23, 2007, 6:15 PM EDT for Broward County, Florida. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2007, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 23, 2007, 7:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:35 PM EDT | HAIL 1.75 | Sunrise, FL | SHERIFF REPORTED GOLF BALL SIZE HAIL ALONG NOBHILL RD BETWEEN OAKLAND BLVD AND 33 STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 232215 SVRMFL FLC011-232315- /O.NEW.KMFL.SV.W.0110.070723T2215Z-070723T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 615 PM EDT MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 715 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAWGRASS MILLS MALL. THIS STORM WAS MOVING EAST AT 5 MPH. * THE STORM WILL AFFECT... SAWGRASS MILLS MALL... SUNRISE... PLANTATION... AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2624 8039 2606 8040 2604 8013 2628 8011 $$ 70/DD
2 follow-up statements
000 WWUS52 KMFL 232253 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 653 PM EDT MON JUL 23 2007 FLC011-232315- /O.CON.KMFL.SV.W.0110.000000T0000Z-070723T2315Z/ BROWARD FL- 653 PM EDT MON JUL 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR EAST CENTRAL BROWARD COUNTY... AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STRONGEST PORTION OF THIS STORM WAS LOCATED 3 MILES SOUTH OF COOPER CITY... AND WAS MOVING SOUTHEAST AT 10 MPH. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2624 8039 2606 8040 2604 8013 2628 8011 $$ 70/DD
000 WWUS52 KMFL 232314 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 714 PM EDT MON JUL 23 2007 FLC011-232324- /O.EXP.KMFL.SV.W.0110.000000T0000Z-070723T2315Z/ BROWARD FL- 714 PM EDT MON JUL 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BROWARD COUNTY EXPIRES AT 715 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS. THUS THE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS REMAIN IN THE AREA. OCCASIONAL LIGHTNING STRIKES AND LIGHT TO MODERATE RAINFALL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2624 8039 2606 8040 2604 8013 2628 8011 $$ 70/DD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:21 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 23, 2:21 PM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 221 PM EDT MON JUL 23 2007 .DISCUSSION...MID LVL LOW OVER WEST VIRGINIA WILL MOVE NORTHWEST TO THE GREAT LAKES REGION BY LATE THURSDAY WHICH IN TURN ALLOWS HIGH PRESSURE IN THE LOW AND MID LEVELS TO MOVE NORTH AND BUILD INTO FLORIDA PAST MID WEEK. UNTIL WEDNESDAY, AFTERNOON AND EARLY EVENING POPS WILL BE LIKELY WITH PLENTY OF MOISTURE AND INSTABILITY AIDED BY SEABREEZES AND OUTFLOWS. WITH THE LOW AND MID LEVEL RIDGING MOVING NORTH, THE FLOW CHANGES FROM THE SOUTHWEST TO A MORE SOUTHEAST DIRECTION. AFTER WEDNESDAY THE FOCUS OF CONVECTION WILL SHIFT TO THE INTERIOR AND WEST. THE LOWER LEVEL RIDGING WILL STAY NORTH OF SOUTH FLORIDA FOR QUITE SOME TIME, POSSIBLY AS LONG AS THROUGH THE WEEKEND. THE RIDGE WILL POSSIBLY SLIDE SOUTH AGAIN AFTER NEXT WEEKEND. && .AVIATION...SIGNIFICANT OUTFLOW BOUNDARY FROM OFFSHORE CONVECTION HAS PUSHED THROUGH ALL EAST COAST TERMINALS WITH A WIND SHIFT TO THE EAST AND TEMPORARY STABILIZATION OF THE EAST COAST METRO. EXPECT THIS BOUNDARY TO HIT SW FLOW ACROSS THE INTERIOR AND CAUSE REDEVELOPMENT OF STORMS WHICH WILL MOVE EAST BACK TOWARDS EAST COAST TERMINALS LATER THIS AFTERNOON/THIS EVENING. WILL CARRY TEMPO GROUP FOR +TSRA FROM 19-23Z AS A RESULT. STORMS SHOULD DISSIPATE/MOVE OFFSHORE SHORTLY AFTER SUNSET AND A WEAK LAND BREEZE MAY DEVELOP LATER TONIGHT ALONG THE EAST COAST SIMILAR TO LAST NIGHT. OVERCAST SKIES AT KAPF MAY KEEP SEA BREEZE FROM DEVELOPING UNTIL LATE THIS AFTERNOON...AND WITH CLOUD COVER ALL DAY DO NOT KNOW IF IT WILL BE ENOUGH FOR THUNDERSTORMS TO DEVELOP. && .MARINE...SOUTHEAST WINDS AT LESS THAN 10 KNOTS OUTSIDE OF CONVECTION WILL BECOME MORE EAST BY WEDNESDAY AND SEAS WILL REMAIN QUITE LOW FOR GOOD BOATING. && .FIRE WEATHER...NO CONCERNS HERE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 90 76 90 / 30 70 40 60 FORT LAUDERDALE 77 89 77 89 / 30 70 40 60 MIAMI 76 90 78 89 / 30 70 40 60 NAPLES 74 90 75 91 / 30 70 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...18/GR SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Jul 23, 10:42 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1042 AM EDT MON JUL 23 2007 FLZ063-066>075-168-172>174-240245- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1042 AM EDT MON JUL 23 2007 ...NUMEROUS THUNDERSTORMS EXPECTED TODAY... ...SOME STRONG THUNDERSTORMS POSSIBLE TODAY... ...WATERSPOUTS POSSIBLE ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA BY LATE MORNING...AND BY AFTERNOON NUMEROUS THUNDERSTORMS WILL LIKELY BE OVER THE AREA MUCH LIKE ON SATURDAY AND SUNDAY. A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS MAY ALSO BE POSSIBLE IN THE AFTERNOON AND EARLY EVENING HOURS. THE BIGGEST THREAT WILL BE THE FREQUENT TO EXCESSIVE LIGHTNING STRIKES...BUT SOME OF THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 55 MPH AND HAIL TO AROUND DIME SIZE. WIND: A FEW STRONG THUNDERSTORMS MAY DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON AND INTO EARLY EVENING. IF THESE STORMS DO DEVELOP WIND GUSTS OF AROUND 55 MPH MAY OCCUR. HAIL: A FEW STRONG THUNDERSTORMS MAY DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON AND INTO EARLY EVENING. IF THESE STORMS DO DEVELOP HAIL TO AROUND DIME SIZE MAY OCCUR. WATERSPOUTS: WATERSPOUTS WILL BE POSSIBLE THROUGH THE EARLY TO MID AFTERNOON HOURS ACROSS THE ATLANTIC COASTAL WATERS. ONE WATERSPOUT HAS ALREADY BEEN OBSERVED EAST OF FORT LAUDERDALE TODAY. FLOODING: WITH AMPLE MOISTURE ACROSS SOUTH FLORIDA AND SLOW STORM MOTION EXPECTED PONDING ON POORLY DRAINED ROADWAYS MAY OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS AFTERNOON AND EARLY EVENING THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH FLORIDA THROUGH THE WEEKEND WITH A FEW STRONG STORMS POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 23, 5:20 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 520 PM EDT MON JUL 23 2007 FLZ073-075-232145- MAINLAND MONROE FL-INLAND MIAMI-DADE FL- 520 PM EDT MON JUL 23 2007 ...STRONG THUNDERSTORMS MOVING ACROSS THE AREA... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORTYMILE BEND TO LOOP ROAD EE CENTER...MOVING EAST AT 5 TO 10 MPH. THESE STORMS WILL AFFECT... FORTYMILE BEND... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 70/DD
Special weather statement, Jul 23, 5:36 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 536 PM EDT MON JUL 23 2007 FLZ071-072-232200- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 536 PM EDT MON JUL 23 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF THE INTERSECTION OF I-75 AND U.S. 27. THIS STORM WAS DRIFTING SLOWLY EASTWARD AT SPEEDS LESS THAN 5 MPH. THIS STORM WILL AFFECT... RURAL NORTHERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 70/DD
Special weather statement, Jul 23, 6:00 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 600 PM EDT MON JUL 23 2007 FLZ073-075-174-232230- MAINLAND MONROE FL-FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI- DADE FL- 600 PM EDT MON JUL 23 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MAHOGANY HAMMOCK...MOVING EAST AT 10 MPH. THIS STORM WILL AFFECT... MAHOGANY HAMMOCK... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 70/DD
Special weather statement, Jul 23, 6:10 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 610 PM EDT MON JUL 23 2007 FLZ071-072-172-232245- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- COASTAL BROWARD COUNTY FL- 610 PM EDT MON JUL 23 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAWGRASS MILLS MALL...MOVING EAST AT 5 MPH. THIS STORM WILL AFFECT... SAWGRASS MILLS MALL... SUNRISE... DOWNTOWN-DAVIE... NORTH LAUDERDALE... LAUDERHILL... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE UP TO DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS OF 40 TO 50 MPH... WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 70/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:44 AM EDT | Marine Weather Statement | MFL | 61 min | |
| Jul 23, 9:58 AM EDT | Special Marine Warning | MFL | 47 min | |
| Jul 23, 10:14 AM EDT | Special Marine Warning | MFL | 91 min | |
| Jul 23, 11:03 AM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 23, 12:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jul 23, 12:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 23, 2:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jul 23, 7:44 PM EDT | Special Marine Warning | MFL | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.